Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I Stop?
Aug 18, 2005

I recently asked your experts about the drug combination Truvada/Sustiva which I began taking six days ago. I want to stop this regiment, although I was told that it was good, with a low risk of long-term side effects. The reason is that I'm interested in a clinical trial for a new CCR5 drug where patients have to be treatment naive, or have not been on treatment for more than 7 days. I am also still very frightened of Lipodystrophy. My question is this: can I completely stop treatment at seven days without the risk of developing resistance? Thanks, your service is a life saver.

Response from Dr. Young

Thanks for your post and interest in participating in clinical trials.

First off, I'd have to caution you about not messing with something that appears to be working well. Truvada/Sustiva has been shown to be very well tolerated and with very minimal risk of long-term side effects. Lipodystrophy risk doesn't seem significant, though it's also very important to bear in mind that there are other, non-drug-related factors that impact risk.

You should be able to stop Truvada/Sustiva without great risk of developing drug resistance, though this point has not, to my knowledge been well explored scientifically speaking.

If you were my patient, I'd ask you to balance the risk of continuing on your current, state-of-the-art drug regimen with the risks and benefits (largely unknown) of the new CCR5 inhibitor study.

I hope this helps with your decision making, BY



Previous
My love for my Girlfriend
Next
Once AIDS, always AIDS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement